Skip to main content Accessibility help
×
Home

Markov partitions and shadowing for non-uniformly hyperbolic systems with singularities

Published online by Cambridge University Press:  19 September 2008

Tyll Krüger
Affiliation:
BiBoS, Fakultät für Physik, Universität Bielefeld, D-4800 Bielefeld 1, Germany
Serge Troubetzkoy
Affiliation:
BiBoS, Fakultät für Physik, Universität Bielefeld, D-4800 Bielefeld 1, Germany

Abstract

We show the existence of countable Markov partitions for a large class of non-uniformly hyperbolic systems with singularities including dispersing billiards in any dimension.

Type
Research Article
Copyright
Copyright © Cambridge University Press 1992

Access options

Get access to the full version of this content by using one of the access options below.

References

Adler, R. & Weiss, B.. Entropy a complete metric invariant for automorphisms of the torus. Proc. Nat Acad. Sci. USA 57 no. 6 (1967), 1573–76.CrossRefGoogle ScholarPubMed
Bowen, R.. Markov partitions for axiom A diffeomorphisms. Amer. J. Math. 92 (1970), 725–47.CrossRefGoogle Scholar
Bowen, R.. Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms. Springer Lecture Notes in Mathematics 470. Springer, Berlin, 1975.CrossRefGoogle Scholar
Bunimovich, L. A.. A theorem on ergodicity of two-dimensional hyperbolic billiards. Commun. Math. Phys. 130 (1990), 599621.CrossRefGoogle Scholar
Bunimovich, L. A. & Krüger, T.. Ergodicity of 3-dimensional piece-wise convex billiards. In preparation.Google Scholar
Bunimovich, L. A. & Sinai, Ya. G.. Markov partitions for dispersed billiards. Commun. Math. Phys. 78 (1980), 247–80.CrossRefGoogle Scholar
Bunimovich, L. A. & Sinai, Ya. G.. Erratum-Markov partition for dispersed billiards. Commun. Math. Phys. 107 (1986), 357–58.CrossRefGoogle Scholar
Bunimovich, L. A., Sinai, Ya. G. & Chernov, N. I.. Markov partitions for two dimensional hyperbolic billiards (in Russian). Usp. Math. Nauk 453–273 (1990), 97134.Google Scholar
Burns, K. & Gerber, M.. Real analytic Bernoulli geodesic flows on S 2. Ergod. Th. & Dynam. Sys. 9 (1989), 2745.CrossRefGoogle Scholar
Donnay, V.. Geodesic flow on the two-sphere, Part I: Positive measure entropy. Ergod. Th. & Dynam. Sys. 8 (1988a), 531–53.CrossRefGoogle Scholar
Donnay, V.. Geodesic Flow on the Two-Sphere, Part II: Ergodicity; Dynamical Systems Proc; Univ. of Maryland 1986–87. Alexander, J. C., ed. Springer Lecture Notes 1342. Springer, Berlin, 1988b. pp 112–53.Google Scholar
Donnay, V. & Liverani, C.. Potentials on the two-torus for which the Hamiltonian flow is ergodic. Commun. Math. Phys. 135 (1991), 267302.CrossRefGoogle Scholar
Gallavotti, G.. Lectures on the Billiards. Springer Lecture Notes in Physics 38. Springer, Berlin, 1975. pp 236295.Google Scholar
Hadamard, J.. Les surfaces à courbures opposées et leur Lignes Geodesiques. J. Math. Pure Appl. 4 (1898), 2773.Google Scholar
Katok, A.. Dynamical system with hyperbolic structure. Amer. Math. Soc. Transl. 116 (2) (1981), 4394.Google Scholar
Katok, A. & Strelcyn, J. -M.. Invariant Manifolds, Entropy and Billiards; Smooth Maps with Singularities. Springer Lecture Notes in Mathematics 1222. Springer, Berlin, 1986.CrossRefGoogle Scholar
Kubo, I.. Perturbed billiard systems I. The ergodicity of the motion of a particle in a compound central field. Nagoya Math. J. 61 (1976), 157.CrossRefGoogle Scholar
Levy, Y.. A note on Sinai and Bunimovich's Markov partition for billiards. J. Stat. Phys. 45 no. 1/2 (1986), 6368.CrossRefGoogle Scholar
Misiurewicz, M.. Strange attractors for the Lozi mappings. Int. Conf. New York 1979. Ann. NY Acad. Sci. 357 (1980), 348358.Google Scholar
Morse, M.. A one-to-one representation of geodesies on a surface of negative curvature. Amer. J. Math. 43 (1921), 3351.CrossRefGoogle Scholar
Sinai, Ya. G.. Construction of Markov partitions. Fund. Anal Appl. 2 (1968), 7080.CrossRefGoogle Scholar
Smale, S.. Diffeomorphisms with Many Periodic Points; Differential and Combinatorial Topology. Princeton University Press, Princeton, 1965. pp 6380.Google Scholar

Full text views

Full text views reflects PDF downloads, PDFs sent to Google Drive, Dropbox and Kindle and HTML full text views.

Total number of HTML views: 0
Total number of PDF views: 27 *
View data table for this chart

* Views captured on Cambridge Core between September 2016 - 27th January 2021. This data will be updated every 24 hours.

Hostname: page-component-898fc554b-87htd Total loading time: 0.255 Render date: 2021-01-27T17:55:00.391Z Query parameters: { "hasAccess": "0", "openAccess": "0", "isLogged": "0", "lang": "en" } Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": false, "newCiteModal": false }

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Markov partitions and shadowing for non-uniformly hyperbolic systems with singularities
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

Markov partitions and shadowing for non-uniformly hyperbolic systems with singularities
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

Markov partitions and shadowing for non-uniformly hyperbolic systems with singularities
Available formats
×
×

Reply to: Submit a response


Your details


Conflicting interests

Do you have any conflicting interests? *